MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 3-0 S/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 3-0 S/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X872H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Which part of the packaging was punctured: shipping box, internal packaging, etc.? do you believe this is a result of damage during shipping, or a manufacturing error? could you please confirm if the four of the packages of suture were punctured before opening? or the four of the packages of suture were punctured during opening? is the sterility of the devices compromised? could you please confirm how many packages were punctured? events reported via: 2210968-2022-02577, 2210968-2022-02578, 2210968-2022-02579.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, when staff opened the box that four of the packages of suture were punctured.Another box of suture was opened to continue with the procedure.No adverse patient consequences were reported.Additional information was requested.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/11/2022.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: visual analysis of the returned sample determined that one packet of product code x872h was received to ethicon for evaluation, and the tyvek was found broken on the overwrap.Per the condition of the samples, the assignable cause of damaged - primary package is caused by an external cause.In addition, an analytical characterization experiment, on unopened product exposed to hydrogen peroxide vaporization decontamination (such as in an er) would eventually cause damage to the sample, but it¿s unknown how many decontamination treatments would be necessary to achieve this.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 3-0 S/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14077369
Report Number2210968-2022-02580
Device Sequence Number5276342
Product Code GAT
UDI-Device Identifier10705031058187
UDI-Public10705031058187
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberX872H
Device Catalogue NumberX872H
Device Lot NumberMGJ714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown